EconPapers    
Economics at your fingertips  
 

Non-logarithmic Jensen–Shannon divergence

Pedro W. Lamberti and Ana P. Majtey

Physica A: Statistical Mechanics and its Applications, 2003, vol. 329, issue 1, 81-90

Abstract: The Jensen–Shannon divergence is a symmetrized and smoothed version of the Kullback–Leibler divergence. Recently it has been widely applied to the analysis and characterization of symbolic sequences. In this paper we investigate a generalization of the Jensen–Shannon divergence. This generalization is done in the framework of the non-extensive Tsallis statistics. We study its basic properties and we investigate its applicability as a tool for segmentating symbolic sequences.

Keywords: Jensen–Shannon divergence; Nonextensivity; Segmentation (search for similar items in EconPapers)
Date: 2003
References: View complete reference list from CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378437103005661
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:329:y:2003:i:1:p:81-90

DOI: 10.1016/S0378-4371(03)00566-1

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:329:y:2003:i:1:p:81-90